question-icon

What causes severe burning, itching and bleeding around scrotum?

default
Posted on Tue, 15 Dec 2015
Question: Yes I have a severe burning, itching & bleeding in crotch, scrodum, & crack area wont stop I have seen a Doctor several times about it but the cream they give me doesn't help, some do for a short time but it comes right back?
doctor
Answered by Dr. Rahul Kumar (1 hour later)
Brief Answer:
Prolonged continuous treatment, good hygiene

Detailed Answer:
hello
Thanks for the query.
You have developed a fungal infection of the groin known as tinea cruris.
it is a chronic condition and needs prolonged treatment.
I treat such cases with a strong anti-fungal agent like itraconazole for 15 days followed by a weaker antifungal having a prolonged effect like fluconazole for another two months.
It is important that the medication should be continued for at least three months at one stretch even if there are no symptoms.
Is also important to maintain good personal hygiene.
You must dry your undergarments in sunlight, The fungus survives in undergarments and as soon as the medication is stopped it comes back again.
Please meet your treating doctor and discuss regarding the course of medication advised by me.
Let me know if you have any other doubts.
Thank you.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6318 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe burning, itching and bleeding around scrotum?

Brief Answer: Prolonged continuous treatment, good hygiene Detailed Answer: hello Thanks for the query. You have developed a fungal infection of the groin known as tinea cruris. it is a chronic condition and needs prolonged treatment. I treat such cases with a strong anti-fungal agent like itraconazole for 15 days followed by a weaker antifungal having a prolonged effect like fluconazole for another two months. It is important that the medication should be continued for at least three months at one stretch even if there are no symptoms. Is also important to maintain good personal hygiene. You must dry your undergarments in sunlight, The fungus survives in undergarments and as soon as the medication is stopped it comes back again. Please meet your treating doctor and discuss regarding the course of medication advised by me. Let me know if you have any other doubts. Thank you.